MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Break (1069); Contamination (1120); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explant date: not applicable no indication the lens was explanted.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Customer reported thin linear whitish adhesions on the optics of the intraocular lens (iol), usually one and sometimes two in a parallel orientation.The doctor is usually able to suction the adhesions off of the posterior face of the optic.Sometimes he has to use a sinski hook to loosen them off to be aspirated.The doctor reported having trouble expressing a few iols from the cartridges.The lenses were expressed outside of the eye and then reloaded because it was very difficult to use the screw mechanism and the cartridges appeared to have stress marks.Per the doctor, it may be the non-johnson & johnson cartridges used.However, one of the iols tore.Thru follow-up we wanted to confirm if the doctor inspected the iol prior to inserting it into the cartridge.We asked if the j&j iol had debris prior to cartridge insertion.The response from the j&j account executive was that he does not think there was debris prior to insertion.Additionally the customer was using non-j&j cartridges.The customer clarified that there were no problems with the screw mechanism.Additionally, the customer reported they hadn't had that problem in the past.They explained that there are other locations using non-j&j cartridges that experienced the same issue.The customer also reported that the lenses are sticking to the carrier/package.Follow-up was done to get more details but the customer has not responded.No further information has been provided.This report captures the event for the lens that tore in addition to the other issues.
 
Additional Manufacturer Narrative
Thru follow-up information, the doctor reported that the procedure was completed with a backup iol that was successfully placed in the bag.He also explained that the hospital will return the device.No further information regarding this event was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed, as the product was not returned.The reported event could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed, that no similar complaints were received for this production order.Conclusion: based on the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10654224
Report Number2648035-2020-00747
Device Sequence Number19638286
Product Code HQL
UDI-Device Identifier05050474531826
UDI-Public(01)05050474531826(17)240815
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberZCB00
Device Catalogue NumberZCB0000255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/26/2020
12/23/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/05/2020
01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON CARTRIDGE; ALCON CARTRIDGE